Alert archive / Minnesota / Wind Advisories in 2006

Wind Advisory 6, NWS Sioux Falls, SD

April 2, 20067 counties in Minnesota; 7 counties in Iowa

NWS Sioux Falls, SD issued this wind advisory at Apr 2, 2006, 3:51 PM CDT for 7 counties in Minnesota; 7 counties in Iowa. It took effect at Apr 3, 2006, 12:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2006, 3:51 PM CDT (20:51 UTC)
In effect from
Apr 3, 2006, 12:00 AM CDT
Expired
Apr 3, 2006, 4:28 AM CDT
In force
4 hr
Issued by
NWS Sioux Falls, SD

Counties Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, O'Brien County, IA, Osceola County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN

The radar

The Sioux Falls radar (KFSD), 93 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2006-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2006-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
527 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFSD 022051
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
351 PM CDT SUN APR 2 2006

.LOW PRESSURE WILL EXIT TOWARD THE MID MISSISSIPPI VALLEY
TONIGHT...WHILE HIGH PRESSURE BUILDS OVER THE WESTERN PLAINS. THIS
WILL CREATE A STRONG PRESSURE GRADIENT FOR THIS AREA TONIGHT...
WITH STRONG WINDS OFF THE SURFACE. THE STRONGEST WINDS ARE EXPECTED
TO BE OVER SOUTHWEST MINNESOTA AND PARTS OF NORTHWEST IOWA...WHERE
SOME HIGHER TERRAIN EXISTS. THE WINDS COULD ALSO PUSH WIND 
ADVISORY CRITERIA FOR A BRIEF TIME IN THE MIDDLE OF THE EVENING
AROUND THE HURON...CHAMBERLAIN AND MITCHELL AREAS...BUT SHOULD THEN
BEGIN TO SUBSIDE IN THOSE AREAS AFTER MIDNIGHT.

IAZ002-003-013-014-021-022-032-MNZ071-072-080-081-089-090-097-
030500-
/O.NEW.KFSD.WI.Y.0006.060403T0500Z-060403T1500Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY IA-CHEROKEE-BUENA VISTA-IDA-
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...SHELDON...
PRIMGHAR...SPENCER...CHEROKEE...STORM LAKE...IDA GROVE...TYLER...
IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON...JACKSON...
PIPESTONE
351 PM CDT SUN APR 2 2006

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT
MONDAY. 

WINDS FROM THE NORTH TO NORTHWEST WILL INCREASE TO 25 TO 35 MPH
BY MIDNIGHT...WITH GUSTS AROUND 40 TO 45 MPH...LASTING INTO MID
MORNING MONDAY. THESE WINDS ARE AIDED BY SOME HIGHER TERRAIN
ISSUES...SUCH AS THE BUFFALO RIDGE...EXTENDING SOUTHWARD TOWARD
STORM LAKE IOWA.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$

MJF
2 follow-up statements
000 
WWUS73 KFSD 030237
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
937 PM CDT SUN APR 2 2006

.LOW PRESSURE WILL MOVE EAST OF IOWA TONIGHT...WHILE HIGH
PRESSURE BUILDS OVER THE WESTERN PLAINS. THIS WILL CREATE A STRONG
PRESSURE GRADIENT FOR THIS AREA TONIGHT... WITH STRONG WINDS OFF
THE SURFACE IN SOUTHWEST MINNESOTA AND PART OF NORTHWEST IOWA. THE
STRONGEST WINDS ARE EXPECTED TO BE IN EXPOSED AREAS OF HIGHER
TERRAIN...SUCH AS THE BUFFALO RIDGE AREA.

IAZ002-003-013-014-021-022-032-MNZ071-072-080-081-089-090-097-
031045-
/O.CON.KFSD.WI.Y.0006.060403T0500Z-060403T1500Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY IA-CHEROKEE-BUENA VISTA-IDA-
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...SHELDON...
PRIMGHAR...SPENCER...CHEROKEE...STORM LAKE...IDA GROVE...TYLER...
IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON...JACKSON...
PIPESTONE
937 PM CDT SUN APR 2 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT MONDAY. 

WINDS FROM THE NORTH TO NORTHWEST WILL INCREASE TO 25 TO 35 MPH
BY MIDNIGHT...WITH GUSTS AROUND 40 TO 45 MPH...LASTING INTO MID
MORNING MONDAY. THESE WINDS ARE AIDED BY SOME HIGHER TERRAIN
ISSUES...SUCH AS THE BUFFALO RIDGE...EXTENDING SOUTHWARD TOWARD
STORM LAKE IOWA.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH.  WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE.

$$
WILLIAMS
000 
WWUS73 KFSD 030928
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
428 AM CDT MON APR 3 2006

.HIGH PRESSURE WILL BUILD INTO THE NORTHERN PLAINS TODAY...HELPING
TO REDUCE THE TIGHT PRESSURE GRADIENT ACROSS THE AREA. GUSTY
NORTHWEST WINDS ACROSS SOUTHWEST MINNESOTA AND NORTHWEST IOWA
EARLY THIS MORNING HAVE DROPPED BELOW ADVISORY CRITERIA AND WILL
CONTINUE TO GRADUALLY DIMINISH THROUGHOUT THE DAY. THEREFORE THE
WIND ADVISORY HAS BEEN CANCELLED.

IAZ002-003-013-014-021-022-032-MNZ071-072-080-081-089-090-097-
031030-
/O.CAN.KFSD.WI.Y.0006.000000T0000Z-060403T1500Z/
OSCEOLA-DICKINSON-OBRIEN-CLAY IA-CHEROKEE-BUENA VISTA-IDA-
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
INCLUDING THE CITIES OF...SIBLEY...SPIRIT LAKE...SHELDON...
PRIMGHAR...SPENCER...CHEROKEE...STORM LAKE...IDA GROVE...TYLER...
IVANHOE...MARSHALL...SLAYTON...WINDOM...WORTHINGTON...JACKSON...
PIPESTONE
428 AM CDT MON APR 3 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS CANCELLED THE
WIND ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Apr 2, 3:45 PM CDT, 6 minutes earlier.

Area forecast discussion, Apr 2, 3:45 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
345 PM CDT SUN APR 2 2006

.DISCUSSION...
LATE THIS AFTN...RAIN AND SHRA CONTS TO WRAP AROUND THE STRONG
VORTEX OVER OUR NE QUAD...WITH MORE SHRA/TS LINGERING NEAR THE NEB
BORDER WHERE THE UPPER H5 COLD CORE EXISTS...ALONG WITH MID TO UPPER
-DIV Q AND H85-H7 FRONTOGENESIS. MORE RAIN ACTIVITY IS MOVG NEWD
INTO NW IA FM THE PARENT LOW IN N CENTRAL MO. OVERALL...THE WAVE
EXITS FAIRLY QUICKLY TONIGHT...WITH THE -DIV Q AND FRONTOGENESIS
WANING THIS EVENING FM W TO E. THEREFORE ENDED RAINFALL FIRST IN OUR
W AFTER EARLY EVENING...PROGRESSING IT GRADUALLY EWD OVERNIGHT. RH
TIME SECTIONS SHOW INCREASINGLY DRY AIR MOVG INTO ALL LEVELS ABOVE
H85 AS THE NIGHT PROGRESSES FM W TO E...AND FINALLY THE STRATUS
ITSELF SHOULD CLEAR OUT FM NNW TO SSE AFTER MIDNIGHT...ALTHOUGH SOME
AREAS IN NW IA MAY BE TOUGH TO TOTALLY BREAK OUT TONIGHT. AS THE LOW
EXITS...HIGH PRES BUILDS INTO THE WRN PLAINS AND TIGHTENS UP THE SFC
PRS GRAD FIERCELY. WL ISSUE A WIND ADVY FOR OUR ERN AREAS...E OF
I29 FM MIDNIGHT THRU MID MORNING MONDAY WITH 30 TO 40 KTS COMMON AT
H925...WITH THE USUAL HIGHER TERRAIN ISSUES IN THAT AREA COUPLED
WITH A TIGHT PRS GRAD. IN ADDN...AREAS IN OUR UPPER JAMES VALLEY
DURING THE MIDDLE OF THE EVENING COULD PRESS WIND ADVY CRITERIA FOR
A COUPLE OF HRS...AS STRONG PRS RISES OF 7MB PER 3 HRS AND CAA
COINCIDE IN E CENTRAL SD...AND BEFORE THE H925 WINDS SLACKEN OFF BY
MIDNIGHT. HOWEVER FEEL THAT THOSE WINDS WL BE OF SHORTER DURATION
AND DID NOT ISSUE A WIND ADVY FOR OUR WEST ATTM. KEPT LOWS ABOVE
GUIDANCE READINGS DUE TO STRONG WINDS.

THE EXPANSE OF LOW CLOUDS SHOWS UP WELL IN MDL 900-950 RH FIELDS...
WITH VERY DRY AIR ABV. COMBO OF SUBSIDENCE AND MIXING OF DRY AIR
SHUD CLEAR THINGS DURING THE MORNING HOURS...BUT EXPECT THAT AT
LEAST A SCT SC LYR WL REDEVELOP FOR A TIME LATE MORNING INTO MIDDAY
DUE TO THE MOIST GROUND/COLD TMPS ALFT THAT MAKE FOR A FAIRLY
FAVORABLE MIXED LYR DESPITE THE STRONGER LARGE SCALE SUBSIDENCE.
WIND ADVY WL CONTINUE INTO AT LEAST MID MORNING WITH GRADIENT
AVAILABLE FOR MIXING.  MAX TMPS BASED ON FULL MIXING TO 900 HPA.
SFC RIDGE WL START TO EASE WINDS OFF ACRS JAMES VALLEY DURG AFTN
AND MOVES SLOWLY THRU CWA MON NIGHT. KEPT FOG OUT OF CWA AFTER DAY
OF DECENT VENTILATION...BUT WL HAVE TO WATCH ESPLY LOWER MO VLY
FOR FOG DEVELOPMENT...FOR IN ALL LIKELIHOOD...THE MODEL PROFILE OF
MOISTURE LOOKS TO TEND TO THE LOW SIDE.

LEADING WAA ALFT PUSHING OVR CWA ON TUE...WITH A WEAK BAND OF MID
LVL MOISTURE. NET ISENTROPIC LIFT IS MUCH WEAKER THAN LOOKS...SO
FOR NOW EXPECT MAINLY MID CLOUDS. NOT OUT OF QUESTION THAT THERE
COULD BE AN ACC SHRA...BUT LEFT CLEAR FOR THE TIME.  SFC GRADIENT
GETS GOING FAIRLY WELL...WHICH KEEP LOWS TUE NIGHT UP...AND
WL SET UP POTENTIAL FOR STRATUS ON DEVELOPMENT WITH DEEPER LOW LVL
MOISTURE ON WED.  WAVE DIGGING INTO GRTLKS AND WKR SYSTEM PUSHING
THRU RIDGE WL HELP REINFORCE A WK BACKDOOR PUSH THAT MAKES IT INTO
CWA WED. HOWEVER...ITS UNCLEAR EXACTLY HOW SIGNIFICANT THIS WILL
BE...AND IF AND WHERE THE MAIN WARM FRONT MAY START TO DEVELOP ON
WEDNESDAY/WED NIGHT...BUT THIS WL SET UP THE THREAT FOR WED NIGHT AS
STRONGER WAA AT LOW LVLS DEVELOPS...AND GET A BETTER SURGE OF
MOISTURE NWRD WITH PWAT AGAIN PUSHING TOWARD THAT 1 INCH LEVEL. LIFT
LOOKS TO IMPROVE GOING LATER AND LATER IN NIGHT...AND WL SET MAX POP
UP ACRS NRN CWA CLOSER TO MAX CONVERGENCE OF LLJ AND MID LVL BNDRY
LOCATION.

FOR THE EXTENDED RANGE...THU THRU SUN...MAIN SYSTEM WILL BE STRONG
UPR WAVE PROGGED TO MOVE THROUGH THU/THU NIGHT.  GUIDANCE ALL OVER
THE BOARD ON THIS ONE NOW...WITH UKMET/ECMWF/CANADIAN TRACKING CORE
OF SYSTEM FARTHER S DUE TO LESS INTERACTION WITH NRN STREAM...UNLIKE
EARLIER GFS/DGEX. LTST GFS TRYING TO STRAY AWAY FROM THIS SLN...BUT
STILL SEEMS TO PRESENT SFC SYSTEM UNREASONABLY FAR N.  CONVECTION
HAVING BAD EFFECTS ON CYCLOGENESIS LTLY IN MODEL SLNS...OVERDEEPENING
CRNT SYSTEM DRASTICALLY ON FORMER RUNS.  LOGIC WOULD DICTATE THAT
SYSTEM WILL BECOME FAIRLY STACKED BY LTR THU NIGHT AND FRI BY THE
TIME MID LVL CYCLOGENESIS WOULD PEAK...WHICH  WOULD SEEM TO FAVOR
KEEPING A SLOWER PROGRESSION TO SFC FEATURES AS WELL AS A FAIRLY
WIDESPREAD ELY COMPONENT INTO FRI. WNDS SHUD MAKE THE TURN THROUGH
THE ELY DIRECTIONS AS SFC LOW PASSES ACRS SRN CWA.  LIKELY TO BE
SOME MESOSCALE FEATURES THAT ARE UNRESOLVED AT THIS RANGE AS FAR AS
PRECIP DISTRIBUTION AND TIMING.  ITS FAIRLY CERTAIN THAT IT WILL RAIN
EVERYWHERE OVER A WED NIGHT THROUGH FRIDAY TIMEFRAME...BUT HARD TO
PIN DOWN DETAILS. THEREFORE...CANNOT GO PAST LKLY ANY PERIOD YET.
CONSIDERING THE POTENTIAL TO HAVE CLOUDS/PRECIP...A DRASTICALLY
LOWER DIURNAL RANGE WOULD SEEM TO FIT THE BILL FROM THU NIGHT THRU
FRI NIGHT.

SLN CONTINUITY/CONSISTENCY GETS NO BETTER HEADING INTO THE WEEKEND...
WITH GFS ENSEMBLES ACTUALLY A BIT ON THE WETTER SIDE.  EURO MDLS
SUGGEST FAIRLY BURLY RIDGING.  SO FOR NOW...AM KEEPING A DRY AND
FAIRLY SEASONABLE FCST UNTIL THINGS SHAKE OUT IN THE WASH.

&&

.AVIATION...
WIDESPREAD STRATUS WL PERSIST THRU THE EVENING HRS. RAIN AND AREAS
OF DZ WL ALSO BE FOUND DECREASING VISIBILITIES AT TIMES INTO THE IFR
CATEGORY...AND CERTAINLY INTO THE MVFR CATEGORY. HOWEVER AFTER 00Z
TO 02Z...THE IFR TO MVFR VISIBILITIES SHOULD IMPROVE INTO THE VFR
CATEGORY AS ALL SFC WINDS SHIFT TO THE NNW AND INCREASE. THE STRATUS
WL CLEAR OUT AFTER MIDNIGHT TONIGHT FM NNW TO SSE...WITH KHON
BEGINNING TO CLEAR OUT SHORTLY AFTER MIDNIGHT...AND KSUX TOWARD
MONDAY DAWN. CIGS WL MAINLY BE IN THE IFR CATEGORY THRU THE EARLY
EVENING...CHANGING TO MVFR UNTIL THE CLEARING COMES IN.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...

SD...NONE.
MN...WIND ADVY FM MIDNIGHT TONIGHT TO 10 AM MONDAY FOR MNZ071-072-
     080-081-089-090-097.
IA...WIND ADVY FM MIDNIGHT TONIGHT TO 10 AM MONDAY FOR IAZ002-003-
     013-014-021-022-032.
NE...NONE.

&&

CHAPMAN/MJF
Hazardous weather outlook, Apr 2, 5:31 AM CDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
531 AM CDT SUN APR 02 2006

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-031200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
531 AM CDT SUN APR 02 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
THUNDERSTORM ACTIVITY HAS MOVED EAST OF THE AREA THIS
MORNING...HOWEVER A FEW REDEVELOPING THUNDERSTORMS WILL REMAIN
POSSIBLE THROUGH EARLY AFTERNOON. THERE IS NO THREAT OF SEVERE
THUNDERSTORMS.

FLOODING...
MINOR FLOODING WILL CONTINUE ALONG SOME RIVERS AND STREAMS FROM
SOUTHEAST SOUTH DAKOTA INTO NORTHWEST IOWA AND SOUTHWEST
MINNESOTA.

THE MAIN THREAT FOR ADDITIONAL FLOODING HAS PASSED AS MOST OF THE
HEAVY RAINS OVERNIGHT FELL ACROSS EASTERN NEBRASKA AND CENTRAL
IOWA. HOWEVER...ADDITIONAL MODERATE TO HEAVY RAIN IS POSSIBLE
THROUGH THIS MORNING INTO PORTIONS OF SOUTHWEST MINNESOTA AND
NORTHWEST IOWA...THEREFORE A FLOOD WATCH REMAIN IN EFFECT IN
THESE AREAS UNTIL NOON CDT.

WIND...
AN INTENSE AREA OF LOW PRESSURE WILL BEGIN TO EXIT THE REGION
THIS AFTERNOON. STRONG NORTHERLY WINDS OF 20 TO 35 MPH WILL
DEVELOP ON THE BACKSIDE OF THIS LOW...BY THIS EVENING...AND
CONTINUE THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

Nearby

Wind Advisories in Minnesota, 2006Wind Advisories in Iowa, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.